MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-20
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the pushwire was returned inside the outer carton, bio-hazard bag, and shipping box.The pipeline flex shield braid and catheter were not returned.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube and ptfe shrink tubing were also intact, exhibiting no signs of elongation.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.No other anomalies were noted.Testing/analysis: n/a.Conclusion: based on the returned devices, the customer complaint was not confirmed, as the pushwire was returned without the braid and catheter.No damage was found with the returned pushwire.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during the delivery procedure.However, since the customer indicated that the vessel tortuosity was moderate and a continuous flush was used, these were ruled out as potential causes.The root cause could not be determined.As the braid and catheter were not returned, their potential contribution to the resistance issue could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the pipeline flex with shield technology stent was deployed, recapturing the distal tip with the sleeves was unusually difficult.It was noted that the pushwire/capture coil stuck during retraction in the location of the ptfe sleeves.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a ruptured, fusiform, right middle cerebral artery (mca) aneurysm with a max dia meter of 7 mm and a 7 mm neck diameter.The landing zone arterial diameter was 1.9 mm distally and 3.1 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was not administered.The angiographic result post p rocedure showed the implanted device looked fine; the case went very well.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an indication that is not approved (right mca; off-label).The pushwire was rotated during removal.The pushwire and catheter were not damaged.The capture coil was not damaged during removal.The ancillary devices included a phenom 27 microcatheter.2025-oct-10 e1 (rep, hcp, for): additional information was received.There was no friction or difficulty during delivery; the case proceeded as expected.The catheter was flushed per ifu and placed on a drip line.The procedure was completed by deploying the device and, rather than recapturing the sleeves, removing the wire and catheter together.The cause of any resistance was not determined.
 
Additional Manufacturer Narrative
**** supplement was sent for correction h2- report source , unchecking the foreing box since this report is a us complaint.**** medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23756744
Report Number2029214-2025-02569
Device Sequence Number13141960
Product Code OUT
UDI-Device Identifier00763000284008
UDI-Public(01)00763000284008(17)280413(10)D032667
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-300-20
Device Catalogue NumberPED2-300-20
Device Lot NumberD032667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale